Alert archive / Nebraska / Wind Advisories in 2009

Wind Advisory 3, NWS Cheyenne, WY

January 11, 20097 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Jan 11, 2009, 3:38 PM MST for 7 counties in Nebraska. It took effect at Jan 12, 2009, 7:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 11, 2009, 3:38 PM MST (22:38 UTC)
In effect from
Jan 12, 2009, 7:00 AM MST
Expired
Jan 12, 2009, 4:59 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1919 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 112238
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MST SUN JAN 11 2009

WYZ062-112345-
/O.EXP.KCYS.HW.W.0054.000000T0000Z-090111T2300Z/
NORTH CARBON-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW
338 PM MST SUN JAN 11 2009

...HIGH WIND WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON. 

STRONG SOUTHWEST TO WEST WINDS TODAY HAVE GRADUALLY DECREASED THIS
AFTERNOON AND ARE EXPECTED TO CONTINUE TO DECREASE LATE THIS
AFTERNOON. FOR THIS REASON...THE NATIONAL WEATHER SERVICE IN
CHEYENNE WILL ALLOW THE HIGH WIND WARNING TO EXPIRE AT 4 PM MST
THIS AFTERNOON.

$$

NEZ001>003-019>021-054-055-120700-
/O.NEW.KCYS.WI.Y.0003.090112T1400Z-090112T2200Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
338 PM MST SUN JAN 11 2009

...WIND ADVISORY IN EFFECT FROM 7 AM TO 3 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 3 PM MST MONDAY. 

NORTHWEST WINDS ARE EXPECTED TO BE SUSTAINED AT 20 TO 35 MPH
MONDAY...WITH GUSTS TO 45 MPH. FOR THIS REASON...A WIND ADVISORY
HAS BEEN ISSUED FOR THE WESTERN NEBRASKA PANHANDLE FOR MONDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JR
5 follow-up statements
000 
WWUS75 KCYS 120201
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
701 PM MST SUN JAN 11 2009

WYZ062-066-120700-
/O.NEW.KCYS.HW.W.0055.090112T0201Z-090112T0700Z/
NORTH CARBON-LARAMIE RANGE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...BUFORD...
HORSE CREEK
701 PM MST SUN JAN 11 2009

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

VERY STRONG WEST WINDS HAVE CONTINUED ALONG INTERSTATE 80 THIS
EVENING AT SUSTAINED SPEEDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS
OF 60 MPH. THE VERY STRONG WINDS HAVE ALSO SPREAD INTO THE EXTREME
SOUTHERN PORTIONS OF THE LARAMIE RANGE AT ELEVATIONS ABOVE 6500
FEET. EXPECT WINDS OF THIS MAGNITUDE TO CONTINUE THROUGH MIDNIGHT
MST TONIGHT. OVERNIGHT...WIND SPEEDS ARE EXPECTED TO DECREASE
SLIGHTLY TO AROUND 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL
5 1 1.

$$

NEZ001>003-019>021-054-055-121015-
/O.CON.KCYS.WI.Y.0003.090112T1400Z-090112T2200Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
701 PM MST SUN JAN 11 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 3 PM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 3 PM MST MONDAY. 

NORTHWEST WINDS ARE EXPECTED TO BE SUSTAINED AT 20 TO 35 MPH
MONDAY...WITH GUSTS TO 45 MPH. FOR THIS REASON...A WIND ADVISORY
HAS BEEN ISSUED FOR THE WESTERN NEBRASKA PANHANDLE FOR MONDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CARPENTER
000 
WWUS75 KCYS 120205
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
705 PM MST SUN JAN 11 2009

WYZ062-066-120700-
/O.CON.KCYS.HW.W.0055.000000T0000Z-090112T0700Z/
NORTH CARBON-LARAMIE RANGE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...BUFORD...
HORSE CREEK
705 PM MST SUN JAN 11 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

VERY STRONG WEST WINDS HAVE CONTINUED ALONG INTERSTATE 80 NEAR
ARLINGTON...OR BETWEEN MILE MARKERS 270 AND 275...THIS EVENING AT
SUSTAINED SPEEDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH.
THE VERY STRONG WINDS HAVE ALSO SPREAD INTO THE EXTREME SOUTHERN
PORTIONS OF THE LARAMIE RANGE AT ELEVATIONS ABOVE 6500 FEET.
EXPECT WINDS OF THIS MAGNITUDE TO CONTINUE THROUGH MIDNIGHT MST
TONIGHT. OVERNIGHT...WIND SPEEDS ARE EXPECTED TO DECREASE SLIGHTLY
TO AROUND 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL
5 1 1.

$$

NEZ001>003-019>021-054-055-121015-
/O.CON.KCYS.WI.Y.0003.090112T1400Z-090112T2200Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
705 PM MST SUN JAN 11 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 3 PM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 3 PM MST MONDAY. 

NORTHWEST WINDS ARE EXPECTED TO BE SUSTAINED AT 20 TO 35 MPH
MONDAY...WITH GUSTS TO 45 MPH. FOR THIS REASON...A WIND ADVISORY
HAS BEEN ISSUED FOR THE WESTERN NEBRASKA PANHANDLE FOR MONDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KCYS 120746
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1246 AM MST MON JAN 12 2009

WYZ062-121000-
/O.NEW.KCYS.HW.W.0056.090112T0746Z-090112T1000Z/
NORTH CARBON-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW
1246 AM MST MON JAN 12 2009

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MST EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 AM MST EARLY THIS MORNING. 

VERY STRONG WEST WINDS HAVE CONTINUED ALONG INTERSTATE 80 NEAR
ARLINGTON...OR BETWEEN MILE MARKERS 270 AND 275 EARLY THIS
MORNING. WINDS WERE SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP TO
60 MPH. EXPECT WINDS OF THIS MAGNITUDE TO CONTINUE THROUGH
3 AM MST TONIGHT. LATER TONIGHT THE WIND SPEEDS ARE EXPECTED TO
DECREASE SLIGHTLY TO AROUND 25 TO 35 MPH WITH GUSTS TO AROUND 50
MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL
5 1 1.

$$

NEZ001>003-019>021-054-055-121600-
/O.CON.KCYS.WI.Y.0003.090112T1400Z-090112T2200Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
1246 AM MST MON JAN 12 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM
MST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM
MST THIS AFTERNOON. 

NORTHWEST WINDS ARE EXPECTED TO BE SUSTAINED AT 20 TO 35 MPH
MONDAY...WITH GUSTS TO 45 MPH. FOR THIS REASON...A WIND ADVISORY
HAS BEEN ISSUED FOR THE WESTERN NEBRASKA PANHANDLE FOR MONDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WEILAND
000 
WWUS75 KCYS 120919
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
219 AM MST MON JAN 12 2009

WYZ062-121030-
/O.CAN.KCYS.HW.W.0056.000000T0000Z-090112T1000Z/
NORTH CARBON-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW
219 AM MST MON JAN 12 2009

...HIGH WIND WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE HIGH
WIND WARNING. 

WEST WINDS HAVE DIMINISHED IN THE ARLINGTON AREA SINCE 
MIDNIGHT. AS OF 2 AM THE WIND GUSTS WERE DOWN TO 45 MPH. WIND
GUSTS WILL REMAIN AT SIMILAR SPEEDS FOR THE REST OF TONIGHT.
FOR THAT REASON THE HIGH WIND WARNING HAS BEEN CANCELED.

$$

NEZ001>003-019>021-054-055-121730-
/O.CON.KCYS.WI.Y.0003.090112T1400Z-090112T2200Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
219 AM MST MON JAN 12 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM
MST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM
MST THIS AFTERNOON. 

NORTHWEST WINDS ARE EXPECTED TO BE SUSTAINED AT 20 TO 35 MPH
MONDAY...WITH GUSTS TO 45 MPH. FOR THIS REASON...A WIND ADVISORY
HAS BEEN ISSUED FOR THE WESTERN NEBRASKA PANHANDLE FOR MONDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WEILAND
000 
WWUS75 KCYS 121159
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
459 AM MST MON JAN 12 2009

NEZ001>003-019>021-054-055-130000-
/O.UPG.KCYS.WI.Y.0003.090112T1400Z-090112T2200Z/
/O.NEW.KCYS.HW.W.0057.090112T1400Z-090113T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
459 AM MST MON JAN 12 2009

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL INCREASE BY MID MORNING OVER THE NEBRASKA
PANHANDLE. AFTER THAT TIME...WINDS WILL BE SUSTAINED BETWEEN
35 AND 45 MPH WITH SOME GUSTS AS HIGH AS 60 MPH. THE WINDS WILL
DIMINISH QUICKLY AFTER SUNSET.  

THE WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS OVER THE 
WESTERN NEBRASKA PANHANDLE TODAY FOR THOSE WITH LIGHTWEIGHT OR
HIGH PROFILE VEHICLES. BE SURE TO SECURE OR MOVE INDOORS 
IMPORTANT ITEMS THAT MAY BE BLOWN AROUND BY THE STRONG WINDS.

$$

WEILAND

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Jan 11, 10:04 AM MST, 5 hours 34 minutes earlier.

Area forecast discussion, Jan 11, 10:04 AM MST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1004 AM MST SUN JAN 11 2009

.UPDATE...HAVE ISSUED A HIGH WIND WARNING FOR NORTH CARBON COUNTY
...WY ZONE 62...AS CRITERIA ARE NOW BEING MET BY THE SENSOR AT
ARL. REMAINDER OF FORECAST LOOKS TO BE ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 313 AM MST SUN JAN 11 2009/

SHORT TERM...TODAY THROUGH MONDAY...
MODELS ARE FAIRLY SIMILAR FOR THIS PART OF THE FORECAST AND HAVE
GOOD RUN TO RUN CONSISTENCY.  THE LARGE RIDGE ALOFT OVER THE EASTERN
PACIFIC EARLY THIS MORNING WILL CONTINUE TO BUILD AND MOVE SLOWLY
EAST THROUGH 00Z TUESDAY.  A SHORTWAVE TROUGH IS CURRENTLY MOVING
OVER THE TOP OF THE RIDGE IN THE GULF OF ALASKA AND WILL MOVE OVER
THE NORTHERN PLAINS LATE TONIGHT AND MONDAY.  THE CLIPPER SYSTEM
WILL MOVE THE ASSOCIATED SURFACE LOW FROM WEST CENTRAL ALBERTA AT
12Z TODAY TO THE EASTERN DAKOTAS 12Z MONDAY.  A SHALLOW CANADIAN
POLAR FRONT WILL BACK INTO AT LEAST THE EAST PART OF THE CWA LATE
TONIGHT AND MONDAY MORNING.  AT THIS TIME IT APPEARS THAT THERE
WILL BE ENOUGH MOISTURE...JET DYNAMICS AND MID LEVEL FRONTOGENESIS
TO PRODUCE A PERIOD OF LIGHT SNOW MAINLY OVER AND EAST OF THE
LARAMIE RANGE LATE TONIGHT AND MONDAY MORNING.  THE LIGHT SNOW WILL
LINGER THROUGH THE AFTERNOON HOURS ALONG THE LARAMIE RANGE.  SURFACE
HIGH PRESSURE BUILDS INTO THE HIGH PLAINS AND WILL IMPROVE
CONDITIONS OVER THE REST OF THE EAST PART OF THE CWA MONDAY
AFTERNOON.  SNOWFALL WILL BE LESS THAN AN INCH...WITH LARGER
ACCUMULATIONS OVER AND NEAR THE LARAMIE RANGE.  THE NORTHWEST FLOW
ALOFT WILL CONTINUE TO PRODUCE OROGRAPHIC SNOW OVER THE SNOWY RANGE
THROUGH MONDAY...WITH SEVERAL INCHES OF ACCUMULATING SNOW LIKELY.
OTHERWISE...THE MAIN ISSUE FOR THIS PART OF THE FORECAST WILL STILL
BE THE WINDS.  CURRENTLY KARL IS GUSTING TO 50 MPH WITH THE LOWEST
GATES OF THE MEDICINE BOW PROFILER AT 45 KNOTS.  THE LOW LEVEL
HEIGHT DIFFERENCES BETWEEN KCAG AND KCPR REMAIN MARGINAL THROUGH
TONIGHT AND SO WILL KEEP WINDS JUST BELOW CRITERIA DURING THAT
TIME.  THE STRONGER WINDS WILL SHIFT OVER THE EAST PART OF THE CWA
BY MONDAY AS THE FLOW ALOFT BECOMES MORE NORTHERLY AND THE 300 MB
JET IS OVER THE AREA.  WIND HIGHLIGHTS MAY BE NEEDED OVER THE EAST
PART OF THE CWA BY MONDAY.  FOR NOW HAVE GUSTS BETWEEN 45 AND 50
MPH AND A WIND ADVISORY MIGHT NEED TO BE CONSIDERED FOR THE
PANHANDLE.  TEMPERATURES TODAY AND TONIGHT WILL REMAIN ABOVE NORMAL
WITH COOLER TEMPERATURES IN MOST AREAS FOR MONDAY.

LONG TERM...MONDAY NIGHT THROUGH SATURDAY
MAINLY DRY CONDITIONS WILL PREVAIL ACROSS THE CWA THROUGH THE
EXTENDED PERIOD.  THE ONLY EXCEPTION BEING A CHANCE OF SNOW ACROSS
THE NORTHERN ZONES AND THE MOUNTAINS TUES NIGHT AND WED.  NW FLOW
WILL DOMINATE THE PERIOD WITH A HIGH AMPLITUDE RIDGE OFF THE WEST
COAST AND A DEEP UPPER TROUGH OVER THE EASTERN HALF OF THE U.S.  A
COLD FRONT IN ASSOCIATION WITH A DISTURBANCE WILL MOVE ACROSS THE
AREA TUES NIGHT AND WED.  WARMER TEMPERATURES WILL OCCUR FOR FRI AND
SAT AS THE FRONTAL BOUNDARY MOVES TO THE EAST AND A SURFACE LEE
TROUGH SETS UP.  WINDY CONDITIONS WILL ALSO OCCUR THROUGHOUT THE
EXTENDED PERIOD.  A DISTURBANCE WILL POSSIBLY MOVE ACROSS THE
FORECAST AREA ON SAT...BUT THE TRACK OF THE FEATURE REMAINS
UNCERTAIN AT THIS TIME.  HIGH TEMPERATURES WILL BE AROUND 10 DEGREES
ABOVE NORMAL ON TUES...COOLING TO AROUND NORMAL FOR WED AND
THUR...AND 7 TO 10 DEGREES ABOVE NORMAL FOR FRI AND SAT.

AVIATION...WEST WINDS WILL GUST AS HIGH AS 45 KNOTS OVER AND NEAR
THE SNOWY AND LARAMIE RANGES AGAIN TODAY AND TONIGHT.  THE SURFACE
WINDS WILL SHIFT TO THE NORTHWEST LATE TONIGHT AND MONDAY WITH GUSTS
TO 40 KNOTS LIKELY EAST OF THE LARAMIE RANGE.  VFR CONDITIONS OVER
THE CWA WILL LOWER TO MVFR CEILINGS AND VISIBILITIES IN LIGHT SNOW
FOR A PERIOD LATE TONIGHT AND MONDAY.  THOSE CONDITIONS WILL PERSIST
INTO MONDAY AFTERNOON OVER KLAR...KCYS AND KEAN.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 4 PM SUNDAY FOR WYZ062.
NE...NONE.

&&
Hazardous weather outlook, Jan 11, 10:02 AM MST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1002 AM MST SUN JAN 11 2009

NEZ001>003-019>021-054-055-WYZ059>061-063>070-121215-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1002 AM MST SUN JAN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL BE POSSIBLE TODAY IN THE SNOWY AND SIERRA MADRE
RANGES OF SOUTHEAST WYOMING. SCATTERED AREAS OF LIGHT SNOW ARE
EXPECTED TO DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ062-121215-
NORTH CARBON-
1002 AM MST SUN JAN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM THIS AFTERNOON FOR
SOUTHWEST TO WEST WINDS OF 30 TO 45 MPH WITH GUSTS OVER 60 MPH.
IT WILL STILL BE WINDY TONIGHT ALTHOUGH SPEEDS WILL DECREASE
SLIGHTLY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jan 11, 9:48 AM MST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
948 AM MST SUN JAN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     HIGH SUST WINDS  ARLINGTON               41.59N 106.21W
01/11/2009  M45 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUST 40 TO 45 MPH 0120L-0410L

0905 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
01/11/2009  M62 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUST 50 MPH

&&
Local storm report, Jan 11, 2:54 PM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
254 PM MST SUN JAN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
01/11/2009  M64 MPH          CARBON             WY   DEPT OF HIGHWAYS

0240 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
01/11/2009  M59 MPH          CARBON             WY   DEPT OF HIGHWAYS

&&

DDEAL

Nearby

Wind Advisories in Nebraska, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.